Glaucoma Channel
Topics & Medications
Quicklinks
Related Channels

Zioptan Overdose

It is probably possible to overdose on Zioptan (tafluprost), although it is not exactly known what to expect if too much is used. It is known that using these drops more frequently than once daily can make the medication less effective. Also, an overdose may result in any of the usual Zioptan side effects, but perhaps more severe. Treatment, if necessary, will involve supportive care.

Can You Use Too Much Zioptan?

Zioptan® (tafluprost ophthalmic solution) is a prescription eye drop. It belongs to a class of medications known as prostaglandins.
 
As with most medications, it is possible to use too much Zioptan. The specific effects of an overdose would likely vary, however, depending on a number of factors, including the Zioptan dosage and whether it was combined with any other medications or substances.
 

Effects of an Overdose

It is not exactly clear what to expect from a Zioptan overdose. It is reasonable to expect that any of the usual Zioptan side effects may occur, but perhaps more severely. Interestingly, it is known that using these eye drops more often than once a day can actually make the drug less effective at lowering eye pressure. At least theoretically, it is possible that an overdose might make the drug less effective.
 

Treatment for a Zioptan Overdose

It is unknown how best to treat this type of overdose. Therefore, treatment will likely involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.
 
It is important that you seek medical attention immediately if you believe that you or someone else may have taken a Zioptan overdose.

Zioptan Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.